Alert archive / New York / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 96, NWS Albany, NY

July 13, 2017Dutchess County, Ulster County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 13, 2017, 3:17 PM EDT for Dutchess County, Ulster County, New York. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2017, 3:17 PM EDT (19:17 UTC)
Expired
Jul 13, 2017, 4:15 PM EDT
In force
58 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dutchess County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 101 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 3:24 PM EDTTSTM WND DMG1 Wnw Gretna, NYTREES AND WIRES DOWN
Jul 13, 3:26 PM EDTTSTM WND DMG1 Nnw Gretna, NYTREES AND WIRES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 1:57 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2017-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2017-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
686 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

761 
WUUS51 KALY 131917
SVRALY
NYC027-111-132015-
/O.NEW.KALY.SV.W.0096.170713T1917Z-170713T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
317 PM EDT THU JUL 13 2017

The National Weather Service in Albany has issued a

* Severe Thunderstorm Warning for...
  Southeastern Ulster County in east central New York...
  Central Dutchess County in east central New York...

* Until 415 PM EDT

* At 317 PM EDT, a severe thunderstorm was located over New Paltz,
  moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Minor damage to vehicles is possible. Expect wind damage 
           to trees, and power lines. 

* This severe thunderstorm will be near, 
  High Falls around 320 PM EDT. 
  Highland around 330 PM EDT. 
  Hyde Park and Fairview around 340 PM EDT. 
  Poughkeepsie and Wappingers Falls around 345 PM EDT. 
  Red Oaks Mill and Myers Corner around 350 PM EDT. 
  Pleasant Valley around 355 PM EDT. 
  Hopewell Junction around 405 PM EDT. 
  Millbrook, Dover Plains and Wingdale around 415 PM EDT. 

Other locations impacted by this severe thunderstorm include Tuckers
Corner, Stormville, Salt Point, Forest Glen, Knapps Corner, Beekman,
South Dover, Hoxie Corner, Elting Corners and Clove Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany

&&

LAT...LON 4162 7419 4182 7417 4182 7353 4155 7357
TIME...MOT...LOC 1917Z 275DEG 18KT 4173 7408 

HAIL...1.00IN
WIND...60MPH
 
$$

KSL
1 follow-up statement
879 
WWUS51 KALY 132003
SVSALY

Severe Weather Statement
National Weather Service Albany NY
403 PM EDT THU JUL 13 2017

NYC111-132013-
/O.CAN.KALY.SV.W.0096.000000T0000Z-170713T2015Z/
Ulster NY-
403 PM EDT THU JUL 13 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ULSTER COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 900 PM EDT for
east central New York.

LAT...LON 4159 7394 4173 7383 4182 7353 4155 7357
TIME...MOT...LOC 2003Z 293DEG 32KT 4164 7367 

$$

NYC027-132015-
/O.CON.KALY.SV.W.0096.000000T0000Z-170713T2015Z/
Dutchess NY-
403 PM EDT THU JUL 13 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHERN DUTCHESS COUNTY...

At 403 PM EDT, a severe thunderstorm was located near Wingdale, or
near Pawling, moving southeast at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Minor damage to vehicles is possible. Expect wind damage to 
         trees, and power lines. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4159 7394 4173 7383 4182 7353 4155 7357
TIME...MOT...LOC 2003Z 293DEG 32KT 4164 7367 

HAIL...1.00IN
WIND...60MPH
 
$$

KSL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:21 PM EDT, 56 minutes earlier.

Area forecast discussion, Jul 13, 2:21 PM EDT, 56 minutes before
Area Forecast Discussion
National Weather Service Albany NY
221 PM EDT Thu Jul 13 2017

.SYNOPSIS...
Waves moving along a stalled front will bring a continued
threat of showers and thunderstorms through Friday, along with
muggy conditions. Cooler and drier conditions are forecast for
Saturday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 209 PM EDT...Severe Thunderstorm Watch 412 has been
issued through 9 PM for Greene, Columbia, Ulster, Dutchess,
Berkshire and Litchfield counties. Damaging winds and large
hail are the main threats.

A Flash Flood Watch remains in effect for the Mohawk Valley and
Capital District southward in eastern NY and the Berkshires and
Litchfield Hills in western New England from Noon to 9 PM
today. This is the same area as yesterday. A large area of rain
with embedded convection (MCV) producing heavy downpours across
western/central NY late this morning will move eastward into
eastern NY and western New England this afternoon into early
evening. Rainfall rates of 1-2 inches per hour will lead to
rapid runoff and the potential for flash flooding.

Showers and thunderstorms are expected for as a stationary
front just north of the I-90 corridor slowly pushes
southeastward across the central/southern part of the region.
The front will impinge on the warm/moist air mass in place with
PWATs continuing to be anomalously high around +1 to +2 STDEV
with values in the 1.75 to 2+ inch range in most areas. SBCAPE
values will be around 1000-3000 J/Kg across areas mainly south
of Albany. 0-6 km shear forecast to be around 30-40 kt, so
multicell clusters will likely be the main convective mode with
some supercell structures with any discrete cells. The main
threats should be locally heavy rainfall, lightning, strong
gusty winds. Isolated tornadoes and large hail will also be
possible across southern areas. There is a Slight/Marginal Risk
for severe storms from around Albany southward, with the best
chance well into the warm sector ahead of the front. Local
flooding of urban/poor drainage locations may occur, with
isolated flash flooding. It will continue to be very warm and
muggy ahead of the front with lower to mid 80s for highs from
Albany south, but cooler 60s and 70s north and west.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
The front is expected to actually move through the entire area
this evening, but will then stall just to our south late
tonight, with waves of low pressure rippling along the
boundary. So will continue to mention high chance to likely pops
for additional showers and thunderstorms. Highest pops across
the southern half of the area, closest to the boundary. Will
continue to mention heavy rainfall in the forecast. Lows will be
in the mid 50s to mid 60s.

Despite being on the cool side of the front on Friday, the
boundary will start to slowly lift northward with continued
waves of low pressure along the front. This will result in yet
more showers for Friday. Will continue to mention chance of
thunderstorms as well, due to forecast elevated instability
despite stable low levels. Depending on where convective
elements develop, the threat for locally heavy rainfall may
persist on Friday. There is uncertainty with QPF for Friday,
which will depend on the eventual movement/position of the
front. Highs will only be in the 60s to lower 70s with plenty of
clouds around. Showers and storms could persist well into
Friday evening, before decreasing overnight as low pressure
finally moves east of the area. Lows Friday night will be in the
upper 50s to mid 60s.

Saturday...Lingering showers Saturday morning and afternoon with
perhaps some embedded thunder expected. Highs on Saturday will
be in the upper 60s to lower 80s.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
The long term period continues to look rather unsettled.

Saturday night...Any lingering showers Saturday evening will
give way to a brief drying trend Saturday night as a ridge of
high pressure briefly builds into the region.

Sunday through Tuesday...More unsettled weather is expected as
a cold front drops southeast out of eastern Canada and moves
through our region with a wave of low pressure on the leading
edge of the frontal boundary. This boundary may stall just to
our south keeping chances of showers in the forecast through
Tuesday. There will also be a chance of thunderstorms Sunday
through Tuesday mainly during the afternoon and early evening
hours.

Wednesday...GFS and ECMWF both suggesting a brief surface high
pressure and dry conditions on Wednesday but with precipitation
surrounding us to the north and South, it is tough to say if
there will be some lingering showers or not, so going with
slight chance as of now.

Temperatures throughout the period will be seasonable with
highs in the upper 60s to mid 80s Saturday and Sunday and mid
70s to upper 80s Monday through Wednesday, overnight lows are
expected to be in the mid 50s to upper 60s. Precipitation for
the period looks to be well above normal with an inch or more of
rain possible in many areas for the period of Saturday through
Wednesday.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
A slow-moving cold front about halfway between KALB and KPOU will be
the focus of convective activity this afternoon into early this
evening as it slides south.  Even though the greatest threat for
thunderstorms will be south of KALB and KPSF...embedded
thunderstorms are possible at all of the airports...but least of all
KGFL...until Friday...when the front becomes quasi-stationary...and
more daytime convection is possible at any of the airports.  Look
for MVFR-IFR most of the period mainly for celings.  Visibiltiy
should only be a concern in thunderstorms.  Winds will be rather
light in the vicinity of the front.

Outlook...

Friday Night: High Operational Impact. Likely SHRA...TSRA.
Saturday: Moderate Operational Impact. Chance of SHRA...TSRA.
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: Low Operational Impact. Chance of SHRA...TSRA.
Sunday Night: Low Operational Impact. Chance of SHRA...TSRA.
Monday: Moderate Operational Impact. Chance of SHRA...TSRA.
Monday Night: Low Operational Impact. Slight Chance of SHRA.
Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA.

&&

.FIRE WEATHER...
A frontal boundary will remain nearly stationary, wavering
southward today, then slightly northward by Friday. This
boundary will provide the focus for several rounds of showers
and thunderstorms through the end of the work week. Warm and
humid conditions through today, will give way to cooler
conditions on Friday.

&&

.HYDROLOGY...
A Flash Flood Watch has been issued for the Mohawk Valley and
Capital District southward in eastern NY and the Berkshires and
Litchfield Hills in western New England from Noon to 9 PM today.
This is the same area as yesterday. A large area of rain with
embedded convection producing heavy downpours across
western/central NY late this morning will move eastward into
eastern NY and western New England this afternoon into early
evening. Rainfall rates of 1-2 inches per hour will lead to
rapid runoff and the potential for flash flooding.

This evening through Friday, periods of showers and
thunderstorms will continue along a frontal boundary
oscillating through the area in a very moist air mass. Repeated
rounds of rainfall are possible, leading to significant runoff
in some locations, especially from I-90 southward. The front
will slowly lift back northward on Friday, with additional
showers and thunderstorms.

Current forecast calls for basin average rainfall of 1 to 3
inches, but locally higher amounts are likely within any
persistent/repeated thunderstorms over the next few days. Main
stem river flooding is currently not expected, but we will
continue to monitor trends. Localized urban and poor drainage
flooding is possible, with isolated flash flooding as well.

Mainly drier weather is expected over the weekend, although
isolated to scattered showers and thunderstorms cannot be ruled
out.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch until 9 PM EDT this evening for CTZ001-013.
     Severe Thunderstorm Watch until 9 PM EDT this evening for
     CTZ001-013.
NY...Flash Flood Watch until 9 PM EDT this evening for NYZ038>040-
     047>054-058>061-063>066.
     Severe Thunderstorm Watch until 9 PM EDT this evening for
     NYZ058>061-063>066.
MA...Flash Flood Watch until 9 PM EDT this evening for MAZ001-025.
     Severe Thunderstorm Watch until 9 PM EDT this evening for
     MAZ001-025.
VT...None.

&&

SYNOPSIS...11/Thompson/JPV
NEAR TERM...SND/11/JPV
SHORT TERM...11/JPV
LONG TERM...Cebulko
AVIATION...ELH
FIRE WEATHER...11/JPV
HYDROLOGY...11/JPV
Hazardous weather outlook, Jul 13, 2:07 PM EDT, 1 hour 10 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
207 PM EDT Thu Jul 13 2017

CTZ001-013-MAZ001-025-NYZ058>061-063>066-141100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Western Greene-Eastern Greene-Western Columbia-
Eastern Columbia-Western Ulster-Eastern Ulster-Western Dutchess-
Eastern Dutchess-
207 PM EDT Thu Jul 13 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 412 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts and the eastern Catskills, mid Hudson Valley
and Taconics of east central New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Additional periods of showers and thunderstorms are likely through
Friday. There is the continued potential for heavy rainfall and
localized flooding of urban, poor drainage and low lying areas with
isolated flash flooding as well. There is a marginal risk for severe
thunderstorms on Friday for much of eastern New York.

There is also a chance of thunderstorms Saturday through Tuesday
mainly during the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested for Greene, Columbia, Ulster and
Dutchess counties in eastern New York, and Berkshire and Litchfield
counties in western New England. Spotters are also requested to send
rainfall reports as well as any reports of flooding to the National
Weather Service.

NYZ038>040-047>054-141100-
Southern Herkimer-Southern Fulton-Montgomery-Schoharie-
Western Schenectady-Eastern Schenectady-Southern Saratoga-
Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer-
207 PM EDT Thu Jul 13 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for the Mohawk and Schoharie
Valleys and Greater Capital District of east central New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Periods of showers and thunderstorms are likely this afternoon into
this evening. There is a Marginal Risk for thunderstorms to become
severe. The main threats are damaging winds, frequent lightning and
heavy rainfall.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Additional periods of showers and thunderstorms are likely through
Friday. There is the continued potential for heavy rainfall and
localized flooding of urban, poor drainage and low lying areas with
isolated flash flooding as well. There is a marginal risk for severe
thunderstorms on Friday for much of eastern New York.

There is also a chance of thunderstorms Saturday through Tuesday
mainly during the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to send rainfall reports as well as any
reports of flooding to the National Weather Service.

NYZ032-033-041>043-082>084-VTZ013>015-141100-
Northern Herkimer-Hamilton-Northern Saratoga-Northern Warren-
Northern Washington-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
207 PM EDT Thu Jul 13 2017

This Hazardous Weather Outlook is for the western and southern
Adirondacks and Lake George Saratoga Region of east central New
York, and southern Vermont.

.DAY ONE...This Afternoon and Tonight.

Periods of showers and thunderstorms are likely this afternoon into
this evening. There is the continued potential for heavy rainfall
and localized flooding of urban, poor drainage and low lying areas
with isolated flash flooding as well.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Additional periods of showers and thunderstorms are likely through
Friday. There is the continued potential for heavy rainfall and
localized flooding of urban, poor drainage and low lying areas with
isolated flash flooding as well. There is a marginal risk for severe
thunderstorms on Friday for much of eastern New York.

There is also a chance of thunderstorms Saturday through Tuesday
mainly during the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to send rainfall reports as well as any
reports of flooding to the National Weather Service.

In the hours before

Special weather statement, Jul 13, 1:34 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Albany NY
134 PM EDT THU JUL 13 2017

NYZ060-061-131815-
Eastern Columbia-Western Columbia-
134 PM EDT THU JUL 13 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN COLUMBIA COUNTY...

At 134 PM EDT, a strong thunderstorm was located over Livingston, or
near Catskill, moving east at 20 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

This storm will be near...
  Ancram around 200 PM EDT.
  Copake around 210 PM EDT.

Other locations impacted by this storm include Ancramdale, Weed
Mines, Burden, Churchtown, Craryville, Linlithgo Mills, North
Hillsdale, Martindale, Copake Falls and Hillsdale.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4209 7387 4223 7380 4224 7376 4224 7345
      4209 7351 4207 7350 4205 7351 4204 7352
      4203 7352 4198 7354
TIME...MOT...LOC 1734Z 282DEG 16KT 4216 7376

KSL
Special weather statement, Jul 13, 1:44 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Albany NY
144 PM EDT THU JUL 13 2017

NYZ047-051-058-131830-
Western Greene-Schoharie-Western Albany-
144 PM EDT THU JUL 13 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ALBANY...WESTERN
GREENE AND SOUTHEASTERN SCHOHARIE COUNTIES...

At 144 PM EDT, a strong thunderstorm was located near Prattsville, or
10 miles west of Hunter, moving northeast at 25 mph.

Wind gusts of 50 to 55 mph and pea size hail are possible with this
storm.

This storm will be near...
  Hunter around 200 PM EDT.
  Windham around 210 PM EDT.
  Preston Hollow and Preston-Potter Hollow around 225 PM EDT.

Other locations impacted by this storm include Durso Corner, West
Settlement, East Durham, Mosquito Point, North Lexington, Maplecrest,
Manorkill, Round Top, Lexington and Sunside.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4235 7443 4236 7444 4236 7445 4250 7420
      4230 7403 4225 7403 4217 7440 4217 7445
      4218 7447 4223 7451
TIME...MOT...LOC 1744Z 238DEG 20KT 4225 7442

KSL
Local storm report, Jul 13, 2:08 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
208 PM EDT THU JUL 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 PM     TSTM WND DMG     1 WSW LINLITHGO MILLS   42.17N  73.78W
07/13/2017                   COLUMBIA           NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN ON ORCHARD RD

&&

EVENT NUMBER ALY1703972

KSL
Special weather statement, Jul 13, 2:54 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Albany NY
254 PM EDT THU JUL 13 2017

MAZ025-NYZ061-131945-
Southern Berkshire-Eastern Columbia-
254 PM EDT THU JUL 13 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BERKSHIRE AND EAST
CENTRAL COLUMBIA COUNTIES...

At 253 PM EDT, a strong thunderstorm was located near Austerlitz, or
8 miles west of Great Barrington, moving east at 20 mph.

Wind gusts of 50 to 55 mph and pea size hail are possible with this
storm.

This storm will be near...
  Great Barrington and Housatonic around 315 PM EDT.
  Lee around 330 PM EDT.

Other locations impacted by this storm include Risingdale, West
Stockbridge Center, Stockbridge, Leisure Lee, Alford, Tyringham,
Glendale, Van Deusenville, North Hillsdale and Williamsville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4221 7359 4231 7361 4231 7313 4217 7314
TIME...MOT...LOC 1853Z 271DEG 18KT 4224 7351

KSL
Special weather statement, Jul 13, 3:13 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Albany NY
313 PM EDT THU JUL 13 2017

NYZ064>066-132000-
Eastern Dutchess-Western Dutchess-Eastern Ulster-
313 PM EDT THU JUL 13 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ULSTER AND DUTCHESS
COUNTIES...

At 313 PM EDT, a strong thunderstorm was located over New Paltz,
moving east at 25 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

This storm will be near...
  Highland around 320 PM EDT.
  Hyde Park around 325 PM EDT.
  Poughkeepsie and Fairview around 330 PM EDT.
  Red Oaks Mill around 335 PM EDT.
  Pleasant Valley around 340 PM EDT.
  Millbrook, Dover Plains and Wingdale around 400 PM EDT.

Other locations impacted by this storm include Tuckers Corner, Salt
Point, Norrie Heights, Baker Corner, Beekman, Lithgow, Hoxie Corner,
Elting Corners, South Amenia and Pecksville.

LAT...LON 4154 7399 4157 7396 4159 7396 4158 7405
      4160 7407 4160 7409 4162 7413 4158 7413
      4158 7414 4161 7425 4164 7426 4167 7425
      4184 7412 4187 7352 4153 7353 4150 7378
TIME...MOT...LOC 1913Z 275DEG 21KT 4174 7403

KSL

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 8:14 PM EDTAreal Flood AdvisoryALYWarren2 hr
Jul 12, 8:50 PM EDTSpecial Weather StatementALYWarren55 min
Jul 12, 9:22 PM EDTAreal Flood AdvisoryALYSaratoga, Warren113 min
Jul 12, 10:40 PM EDTSpecial Weather StatementALYHerkimer65 min
Jul 12, 10:48 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer57 min
Jul 12, 11:02 PM EDTTornado WarningALYHamilton, Herkimer26 min
Jul 12, 11:39 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Saratoga, Warren47 min
Jul 13, 12:28 AM EDTSpecial Weather StatementALYSaratoga, Washington47 min
Jul 13, 2:11 AM EDTSpecial Weather StatementALYFulton64 min
Jul 13, 5:13 AM EDTSpecial Weather StatementALYSchoharie32 min
Jul 13, 10:43 AM EDTFlash Flood WatchALYAlbany, Columbia, Dutchess, Fulton, Greene, Herkimer and 6 more6 hr
Jul 13, 1:34 PM EDTSpecial Weather StatementALYColumbia41 min
Jul 13, 1:39 PM EDTSevere Thunderstorm WarningALYColumbia66 min
Jul 13, 1:44 PM EDTSpecial Weather StatementALYGreene46 min
Jul 13, 2:24 PM EDTSevere Thunderstorm WarningALYColumbia66 min
Jul 13, 2:25 PM EDTAreal Flood AdvisoryALYColumbia3 hr
Jul 13, 3:13 PM EDTSpecial Weather StatementALYDutchess47 min
Jul 13, 3:53 PM EDTSpecial Weather StatementALYPutnam37 min
Jul 13, 3:58 PM EDTSevere Thunderstorm WarningALYDutchess62 min
Jul 13, 3:59 PM EDTSpecial Weather StatementALYPutnam31 min

Nearby

Severe Thunderstorm Warnings in New York, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.